Switching From Gabapentin
June 5, 2014 at 1:51 pm
I am trying to find a GBS person who has actually switched from Gabapentin to another drug and had success in reducing paresthesia. Please tell me your experience and on a scale of 1 thru 10. How did it compare. For instance, if your pain was
an 8, how did it reduce it? What is the name of the drug and what was the ?dosage
January 17, 2015 at 11:02 am
Hi Hedley, I did not switch, but just got off Lyrica because it felt like it was doing more damage than the residuals.
Took Nerontin first, but the huge doses needed were scary. Lyrica was new then and I got on that for 3 years I think till like I said-felt like I was poisoning my body. It was and is not easy to deal with the pain, but feels more healthy.
I did get an RX for Vicodin that i take now and then when the foot pain gets too bad or i can’t sleep.
I also live in Oregon–so am trying some other meds that seem to do the same thing for me but tend to give me the munchies.
February 12, 2015 at 10:38 pm
I weened myself off Lyrica/gabapentin, endured a rough first couple of days and didn’t take anything to replace it. Kept using the Voltaren (not on my face of course) and when necessary, popped a couple of Tylenol or ibuprofen. I did this ten months after getting GBS because my goal was to get myself off everything. I hate taking pills, plus I’m stubborn. 🙂
My CCAC occupational therapist told me to briskly rub the affected area(s), or expose them to different textures/temps, etc. That was supposed to stimulate and condition the nerves somehow. I can’t say how much it helped, as I worked hard at returning to ‘normal’ at the same time over the past three years. But hey, as my mother used to say…can’t hurt, might help.
A registered massage therapist told me to apply heat to my face (one of my lingering problem areas) but that didn’t help at all.
I picked up a tip here in this forum that Alpha Lipoic Acid was helpful for the nerve damage but it didn’t work for me, just upset my stomach, unfortunately.
Sorry, Hedley, I know that’s not exactly what you asked, just wanted to give you a different perspective.
You must be logged in to reply to this topic.